Ceftazidime

Ceftazidime Reactions 1704, p90 - 2 Jun 2018 Drug induced immune haemolytic anaemia: case report A 23-year-old woman developed drug induced immune haemolytic anaemia (DIIHA) during treatment with The woman, who had cystic fibrosis (CF), chronically infected with Pseudomonas aeruginosa presented with a two week history of increasing shortness of breath, general malaise, decline in forced expiratory volume and a productive cough. She started in-patient treatment for a pulmonary exacerbation and was initiated on a 14 day course of IV ceftazidime 3g [frequency not stated] and colistimethate sodium. After the initial improvement, on day 4, she developed hypotension, new pyrexia, jaundice and tachycardia, and had a requirement of increased oxygen without new chest X-ray changes. On same day, laboratory investigations revealed severe haemolytic anaemia, hyper-bilirubinaemia and elevated lactate dehydrogenase. Haptoglobin was undetectable. Subsequently, she developed a reticulocytosis. A direct Coomb’s test was strongly positive, confirming the presence of RBC directed antibodies. A diagnosis of ceftazidime-induced DIIHA was made. The woman’s therapy with ceftazidime and colistimethate sodium was stopped, and two units of packed RBCs were transfused with parenteral steroid cover. Subsequently, she started receiving prednisolone, which continued induction of remission. Additionally, she was started on folic acid. She improved significantly both biochemically and clinically. Within 10 days, her haemoglobin recovered to 100 g/L. Author comment: "[W]e present a case of DIIHA secondary to intravenous (IV) ceftazidime use in a person with CF." Yong J, et al. Case Report: Haemolytic anaemia with ceftazidime use in a patient with cystic fibrosis [version 1; referees: 2 approved]. F1000 Research 7: 475, Apr 2018. Available from: URL: http://doi.org/10.12688/f1000research.14505.1 - United Kingdom 803323130 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Reactions Weekly Springer Journals

Ceftazidime

Reactions Weekly , Volume 1704 (1) – Jun 2, 2018
Free
1 page
Loading next page...
1 Page
 
/lp/springer_journal/ceftazidime-KvX22J9Ohu
Publisher
Springer International Publishing
Copyright
Copyright © 2018 by Springer International Publishing AG, part of Springer Nature
Subject
Medicine & Public Health; Drug Safety and Pharmacovigilance; Pharmacology/Toxicology
ISSN
0114-9954
eISSN
1179-2051
D.O.I.
10.1007/s40278-018-46733-7
Publisher site
See Article on Publisher Site

Abstract

Reactions 1704, p90 - 2 Jun 2018 Drug induced immune haemolytic anaemia: case report A 23-year-old woman developed drug induced immune haemolytic anaemia (DIIHA) during treatment with The woman, who had cystic fibrosis (CF), chronically infected with Pseudomonas aeruginosa presented with a two week history of increasing shortness of breath, general malaise, decline in forced expiratory volume and a productive cough. She started in-patient treatment for a pulmonary exacerbation and was initiated on a 14 day course of IV ceftazidime 3g [frequency not stated] and colistimethate sodium. After the initial improvement, on day 4, she developed hypotension, new pyrexia, jaundice and tachycardia, and had a requirement of increased oxygen without new chest X-ray changes. On same day, laboratory investigations revealed severe haemolytic anaemia, hyper-bilirubinaemia and elevated lactate dehydrogenase. Haptoglobin was undetectable. Subsequently, she developed a reticulocytosis. A direct Coomb’s test was strongly positive, confirming the presence of RBC directed antibodies. A diagnosis of ceftazidime-induced DIIHA was made. The woman’s therapy with ceftazidime and colistimethate sodium was stopped, and two units of packed RBCs were transfused with parenteral steroid cover. Subsequently, she started receiving prednisolone, which continued induction of remission. Additionally, she was started on folic acid. She improved significantly both biochemically and clinically. Within 10 days, her haemoglobin recovered to 100 g/L. Author comment: "[W]e present a case of DIIHA secondary to intravenous (IV) ceftazidime use in a person with CF." Yong J, et al. Case Report: Haemolytic anaemia with ceftazidime use in a patient with cystic fibrosis [version 1; referees: 2 approved]. F1000 Research 7: 475, Apr 2018. Available from: URL: http://doi.org/10.12688/f1000research.14505.1 - United Kingdom 803323130 0114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved Reactions 2 Jun 2018 No. 1704

Journal

Reactions WeeklySpringer Journals

Published: Jun 2, 2018

There are no references for this article.

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off